Poison Ivy, Oak, and Sumac Information Center

Q&A Board

Steroids: pro / con

Subject: Steroids: pro / con
Author: Kathy
Date: 6/16/2004 1:22 pm
Views: 3605
Status: Approved
« Previous Thread
Next Thread »
Search
Back To Message List
I've had poison ivy 2 1/2 weeks. I finally went to the doctor yesterday, because one of my hands, downstream from a big, oozing sore, was puffing up. I was afraid I had an infection. Also the area around one of my eyes was swelling from a new rash. My doctor gave me a shot and steroid cream, and thinks I should to on a 2-week steroid treatment.
Here's my dilemma. The original rashes are finally drying and crusting, and the new ones aren't as bad, which makes me hope I have less then 2 1/2 weeks left if I ride it out. If I take the steroids, I won't have any more rashes. But isn't one of the side-effects bloating? Which is exactly what I am trying to get rid of. And won't suppressing the immune response make the sores I already have take longer to heal?

SubjectAuthorDate
Steroids: pro / con (Approved)Kathy6/16/2004 1:22 pm